| Catalog Number |
72202599 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/29/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during the shoulder cuff repair surgery, the front end of the twinfix ultra anchor was fractured while the implantation.The procedure was completed using a back-up device.The back-up device was used in the originally drilled bone hole, there was no void left in the patient and the site was cleared prior to the insertion of the anchor.There was less than 30 minute surgical delay.No further complications were reported.
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
Additional Manufacturer Narrative
H2: additional information on: b5.H3, h6: the reported device was received for evaluation.A visual inspection of the returned device found that it is not in its original packaging.The insertion device was returned with the anchor fractured at the suture window and held in place with both suture strings.There is biological debris on the returned items.Based on the condition of the product material found during visual inspection, additional material testing is not required.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the anchor material specifications found that tensile strength requirements are specified.A material certificate of analysis (coa) is required for raw material.The root cause has been associated with unintended use of the device.Factors that could have contributed to the reported event include excessive force on the device, excessive torque on the device, off-axis insertion, or an inadvertent impact event inconsistent with normal use.No containment or corrective actions are recommended at this time.
Event or Problem Description
It was reported that during the shoulder cuff repair surgery, during implantation, the front end of the twinfix ultra anchor cracked but no pieces were detached.The procedure was completed using a back-up device.The back-up device was used in the originally drilled bone hole, there was no void left in the patient and the site was cleared prior to the insertion of the anchor.There was less than 30 minute surgical delay.No further complications were reported.